• WhatNextEmails' Avatar

    A question that was emailed to us from the WhatNext Digest, have any of you been told this?

    Asked by WhatNextEmails on Saturday, January 25, 2020

    A question that was emailed to us from the WhatNext Digest, have any of you been told this?

    I wanted to ask a question...i have been on levothyroxine 88 since my left thyroid lobe was removed for cancer a few years ago. Now I am told there is a new school and an old school and the new school is not to take the levothyroxine. So the doctor has advised me to stop taking it and I'm into about three weeks of not taking it. I just wondered if anyone else has had this advice and what they think of it? Blessings Sunbeamdance

    10 Answers from the Community

    10 answers
    • Dawsonsmom's Avatar
      Dawsonsmom

      I did not see this information but I take 100mcg of Synthroid which is the name brand for levothyroxin. I have not been told to stop taking it and I can’t imagine stopping it. What is the reason they are encouraging to stop.

      about 1 month ago
    • Molly72's Avatar
      Molly72

      That's kind of disturbing, not taking your levothyroxin if your thyroid was removed!
      Any ill side effects?
      Is your doc a specialist, or just your family G.P.?

      about 1 month ago
    • meyati's Avatar
      meyati

      The FDA, MediCare, NHIS, Congress have been playing around with thyroid since the 1990s. None of it is good.

      You need to find a new doctor that will care for you. Without thyroid, you will be tireder, grumpier, have problems with logic, math. Your blood pressure can drop dangerously low and be greatly constipated. You will be like the English ladies that got tired, and they went to bed and months or years later.

      I'll put it this way, I caused the state to remove a PCPs state license because he messed with my thyroid. Find another doctor quickly. Did he do a scan?

      I go in and say--I have hypothyroidism, and my lab tests say my levels are too high and my blood pressure is around 200 hundred, and I need my thyroid reduced. I am taking too many pills.

      I had 4 doctors in a row that increased my thyroid supplement. I take Armour-which makes Medicare, FDA, etc mad. I went into my current PCP, and she greatly reduced my thyroid. In 6 weeks, my levels were in range.and they are staying in range.

      January is National Thyroid Awareness Month, a month dedicated to encouraging knowledge, understanding and awareness of thyroid importance, and prevention of thyroid cancer and disorders.

      Do a search---What month is thyroid month--or some such- and they list sites for help and information. and the search page also lists help for thyroid cancer.

      Monday-- you need to call your insurance for help - maybe to find a qualified doctor--call up your medical system, the county doctors association--

      You do realize that my coonhounds get an annual thyroid screen, and my darling Stonewall developed hypothyroid. He was taking synthroid until he passed from stomach cancer. The vet asked me if I wanted to stop the supplement, and I told her that the lack of thyroid made my muscles hurt so much, and he was dying from cancer, and he didn't deserve to be in extra pain from not having his thyroid supplement.

      about 1 month ago
    • meyati's Avatar
      meyati

      Why would that doctor consign you with extra muscle pain by stopping your thyroid pills? find a new doctor quickly.

      about 1 month ago
    • meyati's Avatar
      meyati

      i wish that we had an edit button. English women were fatigued and died months-years later, the medical world strongly suggests it was a thyroid deficiency--they didn't have iodine and foods to support a healthy thyroid. Anyway-

      about 1 month ago
    • Kebohs' Avatar
      Kebohs

      My doctor has not stopped my levothyroxine. I have never heard of this controversy.What could possibly be a reason to stop it? I agree with Meyati that you should find another doctor.

      about 1 month ago
    • Dkatsmeow's Avatar
      Dkatsmeow

      Back in June the doctor raised my dosage for my levythyroxine from 25 mcg to 560 mcg. The mail order pharmacy screwed up my prescription. They 1st sent me the 50 mcg, but from then on they went back to the 25 mcg & I didn't catch it until this December when I went back to the doctor. My daughter thought I was mental. I was having a lot of issues, Anyway safe to say we got the dosage right with the pharmacy & I am feeling much better. And my nails are finally growing & no where as moody. I am with Meyati, you need a new doctor. Your thyroid is nothing to mess with. It controls so many body functions & hormones. And when you quit taking it the symptoms will creep up on you. It doesn't just happen over night.

      about 1 month ago
    • valeriet's Avatar
      valeriet

      I suggest that you get a second opinion. Developing hypo(low)thyroid can lead to a host of complicated symptoms; none of which are good. Besides, it makes you tired and draggy. In my humble opinion, you need to keep taking levothyroxin. As a 20yr survivor of stage III tonsil cancer, I've been taking it for all that time with no bad side effects. Good luck.

      30 days ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      I still take daily levothyroxine and i know my mother does too. I see the doctor on Thursday, i will try to remember to ask about the levothyroxine.

      30 days ago
    • banditwalker's Avatar
      banditwalker

      I have never heard of this but since you only had a partial removal maybe they are changing the guidelines? I had a total thyroidectomy and am on Synthroid 100.

      27 days ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more head & neck/throat cancer questions.  Also, don't forget to check out our Head & Neck/Throat Cancer page.